Hail, Deuel
- When
- July 9, 10:50 PM MST
- Where
- Deuel County, 4 mi SSW of Chappell
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.050, -102.500
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 9, 12:21 PM MST, 10 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 221 PM CDT MON JUL 9 2001 ...FORECAST CHALLENGE WILL BE POPS... AT 1830Z CONVECTION HAD ENDED ACROSS THE NORTH CENTRAL WITH OUTFLOW BOUNDARIES DROPPING SOUTHWEST. LINE OF ACCAS JUST SOUTH WITH ISOLATED CELLS DEVELOPING IN SOUTHERN LINCOLN AND INTO FRONTIER COUNTIES. 18Z HAND ANALYSIS SHOWED HIGH PRESSURE RIDGING EAST ACROSS NORTHERN NEBRASKA...WHILE SURFACE TROUGH EXTENDS SOUTHWEST ACROSS THE DAKOTAS BORDER AND SECOND BOUNDARY TO OUR SOUTH ACROSS KANSAS WHICH EXTENDS NORTHWEST ALONG THE FOOTHILLS. WATER VAPOR IMAGERY SHOWING NEXT WAVE MOVING WEST INTO EASTERN COLORADO AND ANOTHER WAVE MOVING NORTHEAST THROUGH CENTRAL WYOMING. TEMPERATURES ARE INTO THE LOW 90S WITH DEWPOINTS TO THE LOW 70S WEST TO ANW TO HDE LINE. MODELS IN GENERAL AGREEMENT WITH LITTLE MOVEMENT OF H5 RIDGE BEYOND REORIENTATION AND TIMING OF WAVES TO MOVE THROUGH. BLEND OF RUC/ETA FOR THE SHORT-TERM THEN ETA/AVN USED BEYOND WITH DEVELOPMENT TO CONTINUE IN THE SOUTHWEST THIS AFTERNOON WHILE A STRONGER WAVE MOVES INTO THE NORTHWEST THIS EVENING. TONIGHT GOOD UPSLOPE FLOW BECOMES RE-ESTABLISHED ACROSS THE WEST AS SURFACE HIGH WEAKENS. WIDELY SCATTERED THUNDERSTORMS TO OCCUR THROUGH 7 PM CDT IN THE WEST. THEN AS H5 WAVES MOVE EAST OF RIDGE AXIS CLUSTER OF THUNDERSTORMS TO FORM IN THE SOUTHWEST AND ANOTHER ENTER THE NORTHWEST...THEN BOTH TO MOVE EAST SOUTHEAST. H85 JET WILL INCREASE LIFT IN THE SOUTHWEST AFTER 7 PM AS SOUTH WINDS INCREASE TO 35 KNOTS. PRECIPITABLE WATER AMOUNTS REMAIN AT OR ABOVE 1.5 INCHES WITH SOME AREAS TO RECEIVE HEAVY RAIN WITH MENTION IN ZONE WORDING TONIGHT. TEMPERATURES CLOSE AND FOLLOWED. POTENTIAL EXISTS FOR ANOTHER WIND EVENT OVERNIGHT AS COMPLEX EVOLVES AND MOVES SOUTHEAST. BY MORNING NEXT WAVE ALREADY MOVING NORTHEAST WHICH WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST TUESDAY WITH SHOWERS EXITING NORTH CENTRAL. TEMPERATURES WILL BE HELD DOWN BY ONGOING CONVECTION AND CLOUD DEBRIS WITH MOS GUIDANCE FOLLOWED... ALTHOUGH TEMPERATURES MAYBE EVEN LOWER IN THE SOUTHWEST IF INDEED ANOTHER ROUND OF SHOWERS IS ONGOING THROUGH THE MORNING. TUESDAY NIGHT INTO WEDNESDAY LITTLE CHANGE WILL BE SEEN AS THE H5 CENTER REMAINS ACROSS WESTERN OKLAHOMA INTO THE TEXAS PANHANDLE. THE INFLUX OF MONSOONAL MOISTURE AS RIDGE RUNNERS MOVE ACROSS WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST AS THE SURFACE FRONT SLOWLY SINKS SOUTH. IN THE EXTENDED A CHANCE OF SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE NORTH. THE H5 HIGH CENTER WILL BUILD WEST AS THE RIDGE AXIS BECOMES MORE POSITIVELY TILTED AND MOVES EAST ACROSS THE HIGH PLAINS FRIDAY...BEFORE A SHIFT OCCURS SATURDAY WITH A NORTHWEST FLOW FLOW REESTABLISHING WITH RIDGE RUNNERS TO MOVE SOUTHEAST FRIDAY NIGHT THROUGH SUNDAY. THE RIDGE AXIS MOVES EAST ON MONDAY WITH MORE ZONAL FLOW ALOFT MONDAY WITH DRY CONDITIONS THROUGHOUT. LITTLE CHANGE OCCURS WITH TEMPERATURES AS NO SIGNIFICANT FRONT TO PUSH THROUGH TO MODIFY CURRENT AIRMASS. .LBF...NONE. KECK
NEZ004-022-056-100530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1200 AM CDT TUE JUL 10 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 535 ALLOWED TO EXPIRE... ...SEVERE WEATHER STILL POSSIBLE ACROSS SHERIDAN COUNTY THROUGH 1130 PM MDT... THE SEVERE THUNDERSTORM WATCH WHICH WAS IN EFFECT FOR SHERIDAN... GARDEN AND DEUEL COUNTIES HAS EXPIRED AT 11 PM MDT. HOWEVER...THUNDERSTORMS CONTINUE ACROSS SHERIDAN COUNTY SOME OF WHICH MAY PRODUCE STRONG WINDS AND LARGE HAIL THROUGH 1130 PM MDT. SEVERE WEATHER IS NOT EXPECTED ELSEWHERE OVER THE NEXT SEVERAL HOURS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. FOR THIS REASON THE SEVERE THUNDERSTORM WATCH WAS ALLOWED TO EXPIRE. AWJ
The North Platte radar (KLNX), 189 km away, was scanning. The volume nearest the first event began at 05:47 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
A 5 inch diameter tree branch down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255749, 5255750.